Skip to content
My WebMD Sign In, Sign Up
Period 3 days late
avatar
BrittiCole86 posted:
I was on birth control from September 2011 til October 2012. I finished out my pack and had my period on October 18, 2012. I am now 2 or 3 days late. I have all the same pregnancy symptoms I had with my first kid only a little more cramping. The cramping lasted Friday and Saturday and it felt like my period was surely coming. Friday I had sex and a little bit of brown blood came out, so again I was sure it was coming but nothing. Now today, Sunday, I had sex and my cervix is real sensitive and no blood came out this time. I took a pregnancy test 4 days ago and it was negative. I also took one Friday night and it was negative - except I took it after I had been peeing all day so I don't know if maybe it was diluted. I am holding out on taking another test because they're too expensive to keep wasting. I just want to know if this is normal or if I should be concerned? I hate this wait and not knowing what is going on with my body. I have been on birth control pills 3 other times and this has never happened when I got off of them. Thanks!
Reply
 
avatar
georgiagail responded:
When one stops hormone containing birth control, they typically have a period of bleeding shortly afterwards. This is the same as taking your week of placebo/sugar pills.

After this it is not unusual for menstruation without the use of these extra hormones to be thrown off a bit. Remember while you were on the pill, they controlled when you bled, not your own body. It is normal after getting off these that menstruation will be late or even missing for several months.

Gail


Helpful Tips

dealing with anxiety and bipolor episodes
dont know how to cope with issues of everyday life without wanting to cry, or break down in depression, its addecting my marriage what can ... More
Was this Helpful?
0 of 0 found this helpful

Expert Blog

Below the Belt: Women's Health - Jane Harrison-Hohner, RN, RNP

From HPV to irregular periods to PMS to fibroids, Jane Harrison-Hohner, RN, is here to share her knowledge and insight...Read More

Report Problems to the
Food and Drug Administration

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.